About this Journal Submit a Manuscript Table of Contents
Discrete Dynamics in Nature and Society
Volume 2013 (2013), Article ID 841764, 8 pages
http://dx.doi.org/10.1155/2013/841764
Research Article

Modeling a Tumor Growth with Piecewise Constant Arguments

Department of Mathematics, Faculty of Education, Erciyes University, 38039 Kayseri, Turkey

Received 22 February 2013; Accepted 18 April 2013

Academic Editor: Qingdu Li

Copyright © 2013 F. Bozkurt. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This study is based on an early brain tumor growth that is modeled as a hybrid system such as (A): , where the parameters , and denote positive numbers, and are negative numbers and is the integer part of . Equation (A) explains a brain tumor growth, where is embedded to show the drug effect on the tumor and is a rate that causes a negative effect by the immune system on the tumor population. Using (A), we have constructed two models of a tumor growth: one is (A) and the other one is a population model at low density by incorporating an Allee function to (A) at time . To consider the global behavior of (A), we investigate the discrete solutions of (A). Examination of the characterization of the stability shows that increase of the population growth rate decreases the local stability of the positive equilibrium point of (A). The simulations give a detailed description of the behavior of solutions of (A) with and without Allee effect.